Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Louisville, KY

May 4, 2007Larue County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 4, 2007, 4:35 PM EDT for Larue County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2007, 4:35 PM EDT (20:35 UTC)
Expired
May 4, 2007, 5:00 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Larue County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 042037
SVRLMK
KYC123-042100-
/O.NEW.KLMK.SV.W.0076.070504T2035Z-070504T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 500 PM EDT...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF HODGENVILLE..AND MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BUFFALO BY 440 PM EDT 
  WHITE CITY BY 450 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 

LAT...LON 3743 8576 3745 8555 3748 8553 3756 8563
      3766 8560 3771 8572

$$
04
2 follow-up statements
000 
WWUS53 KLMK 042053
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT FRI MAY 4 2007

KYC123-042100-
/O.CON.KLMK.SV.W.0076.000000T0000Z-070504T2100Z/
LARUE KY-
452 PM EDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN LARUE COUNTY...

AT 448 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 1 INCH 
HAIL WAS LOCATED NEAR BUFFALO...OR ABOUT 50 MILES SOUTH OF 
LOUISVILLE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HODGENVILLE.

LAT...LON 3743 8576 3745 8555 3748 8553 3756 8563
      3766 8560 3771 8572

$$

JA
000 
WWUS53 KLMK 042103
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT FRI MAY 4 2007

KYC123-042112-
/O.EXP.KLMK.SV.W.0076.000000T0000Z-070504T2100Z/
LARUE KY-
502 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LARUE COUNTY EXPIRED
AT 500 PM EDT...

NO SEVERE WEATHER REPORTS WERE RECEIVED. 

LAT...LON 3743 8576 3745 8555 3748 8553 3756 8563
      3766 8560 3771 8572

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 4, 3:00 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT FRI MAY 4 2007

.SHORT TERM TONIGHT AND SATURDAY...

THE FORECAST PROBLEM FOR THIS FORECAST WILL BE EXPECTED
PRECIPITATION SATURDAY AFTERNOON.

AT 18Z TODAY AN UPPER LEVEL LOW WAS SPINNING OVER SOUTHEAST
MISSOURI. THIS SYSTEM WILL WEAKEN AS IT MOVES NORTHEAST INTO
KENTUCKY TONIGHT AND THEN DROPS SOUTHEAST INTO EASTERN TENNESSEE BY
SATURDAY AFTERNOON. AN ISSUE LATE THIS AFTERNOON IS IF A LINE OF
THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AIRMASS OVER WESTERN
KENTUCKY. IF SO WE EXPECT THUNDERSTORMS TO MOVE ACROSS THE SOUTH AND
EASTERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND
EVENING. WITH THE UPPER LOW PRESENT TONIGHT WE EXPECT WIDESPREAD
LIGHT RAIN ESPECIALLY OVER THE NORTHERN AND EASTERN PORTION OF THE
CWFA. IN THE WAKE OF THIS SYSTEM WE WILL STILL HAVE A LOW LEVEL
FRONTAL BOUNDARY DRAPED ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST
SATURDAY AFTERNOON. WITH THE UNSTABLE CONDITIONS THUNDERSTORMS
SHOULD DEVELOP WITH THE GREATEST CONCENTRATION ALONG THE BOUNDARY.
THE STORMS WILL BE SCATTERED SO WILL KEEP POPS IN THE CHANCE
CATEGORY... DIMINISHING LATE IN THE DAY.

TEMPERATURE HAVE RISEN INTO THE LOWER 80S ACROSS THE SOUTHERN CWFA
IN AREAS WHERE SOME SUNSHINE HAS OCCURRED WHILE OVER THE NORTH
READINGS HAVE REMAINED IN THE UPPER 60S. WIDESPREAD CLOUD COVER WILL
KEEP TEMPERATURES IN THE LOW AND MID 60S TONIGHT. LOW CLOUDS WILL
HELP PREVENT STORM DEVELOPMENT SATURDAY BUT WE EXPECT TO SEE BROKEN
CLOUDS DURING THE AFTERNOON... ESPECIALLY OVER THE WEST WHERE
TEMPERATURES WILL WARM INTO THE LOWER 80S.  --JA

.LONG-TERM (SAT NIGHT THRU FRI NIGHT)...

.SAT NIGHT...
MEANDERING BOUNDARY WILL BE SLOWLY BE PUSHED SW MORE IN THE FORM OF
A BACK DOOR COOL FRONT. A 1036 SURFACE HIGH OVER QUEBEC WILL SLOWLY
BRING AN EXIT TO COPIOUS CLOUD COVER. ENOUGH OF GRADIENT TO KEEP FOG
FROM BEING A MAJOR PROBLEM.

.SUN THRU TUE...
DEW POINTS ARE DROPPING FROM E-NE WIND FLOW ASSOCIATED WITH NEW
ENGLAND RIDGING.  THIS WILL ALSO SET UP A NE TO SW TEMP GRADIENT
WITH THE COOLEST AIR EAST OF I65 AND N OF I64. COOLER EASTERLY WINDS
ARE REFLECTED IN MAV TEMPS...WHICH I GENERALLY WENT WITH. EXPECT A
PLEASANT DAY ON MONDAY WITH H5 OMEGA BLOCK PATTERN CONTINUING WITH
HERCULEAN ANTICYCLONE OVERHEAD AND LOWS OFF CAPE HATTERAS AND ONE IN
THE LAND OF ENCHANTMENT. THIS PATTERN WILL BRING M/SUNNY DAYS AND
NEAR NORMAL AND COOLER NIGHTS. SERN AREAS WILL BE COOLER AND LIKELY
SEE RIDGE/VALLEY SPLITS FOR SEVERAL NIGHTS...SO PLACES LIKE
MARIBONE AND JAMESTOWN MAY SEE SOME UPPER 40S.

RIDGE ALOFT WILL SUPPRESS ANY CONVECTIVE DEVELOPMENT. SOUTHEASTERLY
FLOW RESUMES ON TUE AND WEDNESDAY....SO TEMPS WILL COME UP A FEW
DEGREES. WEDNESDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK. DAYTIME
TEMPS WARM TO AROUND 80 ON MONDAY AND MID 80S TUESDAY.

.WED AND WED NIGHT...

DROPPED POPS TO 14% ON WEDNESDAY AND WEDNESDAY NIGHT AS RIDGE IS
FORMIDABLE TO SURVIVE APPROACH OF 1ST SHORT WAVE MOVING OUT OF THE
CENTRAL PLAINS. THE RIDGE WILL BREAK DOWN SLIGHTLY AND ALLOW
DISTURBANCE TO PASS INTO THE LAND OF LINCOLN. BEST CHANCES OF ARE N
AND NW OF CWA.

.THU AND FRI...

ENSEMBLE MEANS ARE MORE IN LINE THAN YESTERDAYS 12Z RUN WITH LONG
WAVE TROUGH AND SPECIFICALLY UPPER LEVEL LOW SLIDING EWD FROM THE
SHOW ME STATE AND INTO THE RIDGE.  THIS IS MORE THAN ENOUGH TO BREAK
DOWN THE RIDGE BY THURSDAY. UPPER LOW WL SWING THROUGH THROUGH
SOMETIME ON FRIDAY...AND WILL TAKE ADVANTAGE OF MOISTURE RETURN AND
INSTABILITY...TO KEEP CHC POPS ON THU AND HAVE INCLUDED THEM ON FRI
TOO.

COORDINATED WITH BNA...ILN...IND...PAH...AND JKL.

JDG

.AVIATION (FOR 18Z TAFS)...

AN UPPER LEVEL LOW OVER SOUTHEAST MISSOURI AT 17Z WILL MOVE ACROSS
KENTUCKY OVERNIGHT AND SHIFT TO THE EAST SATURDAY. THE CONCERN FOR
LATE THIS AFTERNOON WILL BE WHETHER A LINE OF THUNDERSTORMS WILL
DEVELOP OVER WESTERN KENTUCKY IN THE UNSTABLE AIRMASS AND MOVE EAST.
IF THIS OCCURS IT WOULD PRIMARY AFFECT THE BWG TAF AFTER 21Z. A MORE
WIDESPREAD RAIN EVENT IS EXPECTED OVERNIGHT AS THE FORE MENTIONED
LOW MOVES OVER KENTUCKY. THIS WILL ALSO PRODUCE AT LEAST MVFR CIGS
AND VSBYS AFT 00Z. --JA

&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 4, 3:50 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT FRI MAY 4 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT (250 PM CDT) FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HORUS...WITH HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND
DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. AN ISOLATED SEVERE STORM
IS POSSIBLE THROUGH 8 PM EDT ACROSS CENTRAL KENTUCKY...WITH THE MAIN
THREAT BEING HAIL UP TO THE SIZE OF QUARTERS.

RAINFALL AMOUNTS OF UP TO ONE INCH IN HEAVIER STORMS ARE POSSIBLE IN
LESS THAN ONE HOUR. FORTUNATELY...THE STORMS ARE MOVING SWIFTLY...SO
MAJOR FLOODING IS NOT EXPECTED. SOME AREAS MAY PICK UP AN ADDITIONAL
ONE TO TWO INCHES OF RAIN BY LATE TONIGHT...SO MINOR FLOODING ISSUES
MAY ARISE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

SATURDAY MORNING LOOKS WET WITH MORE SHOWERS AND THUNDERSTORMS AS A
FRONT MEANDERS ACROSS THE AREA. THE STORMS SHOULD DECREASE IN
COVERAGE AROUND MIDDAY. HOWEVER...WITH SOME AFTERNOON HEATING SOME
STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL...GUSTY
WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.

ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...WATER OVER
ROADWAYS...SMALL HAIL AND GUSTY WINDS.

JDG/AL

In the hours before

Local storm report, May 4, 4:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             7 W GREENSBURG          37.26N 85.62W
05/04/2007  E1.00 INCH       GREEN              KY   TRAINED SPOTTER

            PART OF A BARN ROOF WAS BLOWN OFF

&&

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:11 PM EDTSevere Thunderstorm WarningLMKGreen34 min
May 4, 4:16 PM EDTSevere Thunderstorm WarningLMKAdair, Casey29 min
May 4, 4:52 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.